Doctors Lounge - Orthopedics AnswersBack to Orthopedics Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/01/2017.
Forum Name: Spinal problems and back pain
|sherryb24 - Mon May 04, 2009 12:18 pm||
In july 07 I had anterior cervical fusion of C6+7 and after a few weeks developed some burning/tingling in toes, and surgeon said it was from scarring from healing and would stop, which it did not but became increasing worse over time and now I also have muscle cramping of feet and toes. In May of 08 I had Xrays and MRI of whole spine and revealed just degenerative arthritis of spine only. Have been tested negative for diabetis recenly. Neurosurgeon said to go to pain management or back to primary. My primary has me on Neurontin 100 mg 3at night and pain meds, which do not releive the condition. The burning and cramping mostly occur when lying down, and at night and is getting worse. My internet investigation resulted in my thinking it may be RSD [Reflex Sympathetic Dystrophy Syndrome], could this be? What should I do now???
|Tom Plamondon PA-C - Thu May 14, 2009 9:38 pm||
I would think that the burning and tingling in the toes, if neurological, would stem from a lumbar area problem.
If the spinal cord were being compressed in the cervical region, you may also complain of imbalance; plus the imaging should show any stenosis.
There is no diabetes.
My next step may be to get an EMG or NCV of the lowing limbs.
RSD seems unlikely since there is no trauma to the symptomatic limb.
Take care and let us know how it goes.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.